PRACA KAZUISTYCZNA
Acute lead poisoning in an indoor firing range
 
Więcej
Ukryj
1
University Hospital Olomouc, Olomouc, Czech Republic (Department of Occupational Medicine)
2
Palacký University Olomouc, Olomouc, Czech Republic (Faculty of Medicine and Dentistry, Department of Occupational Medicine)
3
University Hospital Olomouc, Olomouc, Czech Republic (Department of Internal Medicine III – Nephrology, Rheumatology and Endocrinology)
4
Palacký University Olomouc, Olomouc, Czech Republic (Faculty of Medicine and Dentistry, Department of Internal Medicine III – Nephrology, Rheumatology and Endocrinology)
5
Comenius University in Bratislava, Slovak Republic (Jessenius Faculty of Medicine in Martin, Clinic of Occupational Medicine and Toxicology)
AUTOR DO KORESPONDENCJI
Ladislav Štěpánek   

University Hospital Olomouc, Department of Occupational Medicine, I.P. Pavlova 185/6, 77900 Olomouc, Czech Republic
Data publikacji online: 28-02-2020
 
Med Pr 2020;71(3):375–379
 
SŁOWA KLUCZOWE
DZIEDZINY
STRESZCZENIE ARTYKUŁU
The presented case demonstrates that acute lead poisoning may occur due to just short-term exposure to a mixture of lead-containing dust and ammunition. Such exposure may result in high blood lead levels persisting for years in the absence of any symptoms. A middle-aged male with a history of an approximately 7-day cleanup of an old recreational firing range with large ammunition and dust deposits presented to an emergency department with abdominal pain, dyspnea, fatigue and impaired cognitive function. Given his occupational history, specific tests were performed that showed high lead concentrations in both blood and urine. The patient was diagnosed with acute lead poisoning. He was started on chelation therapy that improved both clinical and laboratory parameters. Over a subsequent nearly 3-year follow-up, the patient’s blood lead levels fluctuated and continued to be increased. Given the absence of other sources of lead exposure, these were likely due to the formation of bone deposits. Med Pr. 2020;71(3):375–9
eISSN:2353-1339
ISSN:0465-5893